Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Oct 19, 2025, 2:32 AM MDT for Uinta County, Wyoming. It took effect at Oct 19, 2025, 3:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 19, 2025, 2:32 AM MDT (08:32 UTC)
- In effect from
- Oct 19, 2025, 3:00 PM MDT
- Expired
- Oct 19, 2025, 9:42 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 3:50 PM MDT | NON-TSTM WND GST 58 | 5 Ene Almy, WY | Mesonet station PC450 Evanston North. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS75 KSLC 190832 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 232 AM MDT Sun Oct 19 2025 WYZ021-192345- /O.NEW.KSLC.HW.W.0008.251019T2100Z-251020T0900Z/ Southwest Wyoming- Including the following locations - Evanston and Lyman 232 AM MDT Sun Oct 19 2025 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT MONDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 to 60 mph expected. * WHERE...Southwest Wyoming, primarily areas along US-189 and I-80 east of Evanston. * WHEN...From 3 PM this afternoon to 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov Webber
2 follow-up statements
593 WWUS75 KSLC 191919 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 119 PM MDT Sun Oct 19 2025 WYZ021-200900- /O.CON.KSLC.HW.W.0008.251019T2100Z-251020T0900Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 119 PM MDT Sun Oct 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MDT MONDAY... * WHAT...West winds 30 to 35 mph with gusts up to 55 to 60 mph expected. * WHERE...Southwest Wyoming. * WHEN...Until 3 AM MDT Monday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103-201200- /O.NEW.KSLC.FZ.A.0004.251021T0600Z-251021T1500Z/ Eastern Box Elder County- Including the following locations - Snowville and Brigham City 119 PM MDT Sun Oct 19 2025 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Eastern Box Elder County. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Drain in-ground sprinkler systems and cover above ground pipes. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MT
507 WWUS75 KSLC 200342 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 942 PM MDT Sun Oct 19 2025 WYZ021-200445- /O.CAN.KSLC.HW.W.0008.000000T0000Z-251020T0900Z/ Southwest Wyoming- Including the following locations - Lyman and Evanston 942 PM MDT Sun Oct 19 2025 ...HIGH WIND WARNING IS CANCELLED... Occasional wind gusts to 50 mph will continue through midnight, however the threat of wind gusts in excess of 58 mph has ended. Therefore...the high wind warning has been cancelled early. $$ UTZ103-201200- /O.CON.KSLC.FZ.A.0004.251021T0600Z-251021T1500Z/ Eastern Box Elder County- Including the following locations - Brigham City and Snowville 942 PM MDT Sun Oct 19 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Eastern Box Elder County. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Drain in-ground sprinkler systems and cover above ground pipes. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Oct 18, 2:44 PM MDT, 11 hours 48 minutes earlier.
Area forecast discussion, Oct 18, 2:44 PM MDT, 11 hours 48 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 244 PM MDT Sat Oct 18 2025 .SYNOPSIS...Conditions will be drier and warmer Sunday with enhanced west to southwest winds. A cold front Sunday night into Monday will bring rain and mountain snow to southwest Wyoming and northern Utah. After largely dry conditions from early Monday through Tuesday, a storm system will track into southern Utah Wednesday. && .SHORT TERM (Through 12Z/6AM Tuesday)...Dry, clear conditions are set up throughout southwest Wyoming and Utah downstream of a ridge axis to the west. That ridge axis will track across the region early Sunday. Synoptic flow will transition from the northwest to zonal and then southwest through Sunday as a longwave trough digs southeast from the PacNW. This will bring gusty west to southwest winds, strongest for southwest Wyoming, where peak gusts will exceed 50 mph. For Utah, the strongest winds will be near the Idaho and Wyoming borders and for western portions of Utah. Gusts for these locations will generally range from 25-40 mph. The stronger winds will be associated with warm air advection, with valley temperatures into the 70s for most of Utah. The longwave trough will track in from the northwest Sunday night into Monday. Ensembles are in good agreement that it will graze southwest Wyoming and northern Utah. The associated cold front will bring scattered rain showers and mountain snow showers. Precipitation totals will generally range from a trace-0.1", with the most precipitation in mountainous terrain near the Idaho border. Much cooler conditions will build in Monday behind the front, with precipitation ending as snow to around 6000 feet. Mountain snow accumulation will be generally less than 1 inch. Rain and snow will taper off early Monday, but temperatures will be much cooler. Valley highs will generally be in the 50s, with the most cooling in southwest Wyoming and northern Utah. Further south, the grazing storm system will not bring as much cold air advection, with lower Washington County with highs around 80F. For northern valleys, specifically those closer to the Idaho border, clear conditions Monday into Tuesday will bring frost and freeze conditions. .LONG TERM (After 12Z/6AM Tuesday)...We begin the long term period with some of the coldest temperatures of the season so far across the northern half of the forecast area. Clear skies and continued northwesterly flow aloft behind the exiting trough will allow temperatures to dip into the mid-to-upper 30s across the Wasatch Front on Tuesday morning, with higher elevation valleys across northern Utah including the Cache Valley and Wasatch Back reaching the low 20s. Most active agriculture areas are likely to remain above freezing, except for the northern Wasatch Front where there is a 40-60% chance for temperatures to dip below 32 degrees. A closed low originating off the coast of southern California will lift into the southern Great Basin on Wednesday. Modest moisture transport into the region associated with this system will result in increased chances for isolated to scattered showers and thunderstorms Wednesday into early Thursday morning, mainly across southern and eastern Utah. Storm total precipitation is still expected to be overall meager, with most locations seeing generally less than 0.1-0.25" between Wednesday and Thursday. The NBM 90th percentile still highlights the southern mountains for potential to see higher storm totals, suggesting totals between 0.5-0.6" possible. A transient ridge passing over Utah and southwest Wyoming yields dry conditions and seasonably cool temperatures areawide Thursday into Friday. This ridge will be followed by a longwave trough moving into the western US through the weekend, which will promote cooler and more unsettled conditions into early next week. && .AVIATION...KSLC...Diurnal flows and VFR conditions are expected this evening with winds clocking to southerly around 02z. Tomorrow, gusty winds out of the south in excess of 20kts will develop after 15z with scattered rain showers developing near the terminal after 21z. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions with diurnal flows prevail for the remainder of this evening. Tomorrow, a system clips northern UT bringing gusty winds in excess of 20kts to all sites except KSGU following 15z. Additionally, gusts in excess of 40kts out of the south-southwest are possible at KEVW. Lastly, rain showers develop across the majority of our northern UT sites and KEVW following 21z with a changeover to snow at KEVW just outside of the TAF period. && .FIRE WEATHER...Dry conditions will continue throughout Utah much of Sunday. High pressure will track eastward, while a storm system will track from the Pacific Northwest into Utah. This will bring a warming trend throughout, with high temperatures of 5-10F warmer than normal. Strong west to southwest winds will last much of the day ahead of the storm system. Winds will be enhanced throughout Utah, but strongest in northern and western Utah, where gusts will generally range from 25-40 mph. Relative humidity will trend lower from north to south, with values in the teens for many locations with gusty winds. A cold front will track into northern Utah Sunday night. That will bring scattered showers, rain and mountain snow, from roughly Utah County to the Idaho border. Precipitation totals will be light, generally from a trace-0.1", with mountainous terrain near the Idaho border to get the most. Snow levels will drop to around 5500 feet prior to precipitation ending. Snow accumulations will be light. Temperatures will be 5-15F cooler from Sunday to Monday, with greater relative humidity values throughout Utah. Dry conditions will build in Monday and Tuesday. A storm system will track in from the southwest Wednesday, with scattered showers primarily for southern Utah. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Wilson LONG TERM...Whitlam AVIATION...Worster FIRE WEATHER...Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.